Modulus of continuity of Nemytskii operators with application to the problem of option pricing : Journal of Inverse and Ill-posed Problems uses cookies, tags, and tracking settings to store information that help give you the very best browsing experience.
To understand more about cookies, tags, and tracking, see our Privacy Statement
I accept all cookies for the De Gruyter Online site

Jump to ContentJump to Main Navigation

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

IMPACT FACTOR increased in 2014: 0.880
Rank 74 out of 310 in category Mathematics and 113 out of 255 in Applied Mathematics in the 2014 Thomson Reuters Journal Citation Report/Science Edition

SCImago Journal Rank (SJR) 2014: 0.516
Source Normalized Impact per Paper (SNIP) 2014: 1.430
Impact per Publication (IPP) 2014: 0.613

Mathematical Citation Quotient (MCQ) 2014: 0.51



30,00 € / $42.00 / £23.00

Get Access to Full Text

Modulus of continuity of Nemytskii operators with application to the problem of option pricing

R. Krämer1 / P. Mathé2

1 Fakultät für Mathematik, Technische Universität Chemnitz, D-09107 Chemnitz, Germany. Email:

2 Weierstrass Institute for Applied Analysis and Stochastics, Mohrenstrasse 39, D-10117 Berlin, Germany. Email:

Citation Information: Journal of Inverse and Ill-posed Problems. Volume 16, Issue 5, Pages 435–461, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: 10.1515/JIIP.2008.024, September 2008

Publication History

Published Online:


We introduce and analyze moduli of continuity for specific classes of Nemytskii operators on spaces of continuous functions, which are given by kernels, strictly monotone in their second argument. Such operators occur as non-linear (outer) mappings for certain problems of option pricing within the Black–Scholes model for time-dependent volatility. This nonlinear mapping can be seen to be continuous, however its convergence properties are poor. Our general results allow to bound the related moduli of continuity, both for the forward and backward non-linear mappings. In particular we explain the observed ill-conditioning of the nonlinear backward problem. The analysis uses some abstract local analysis of index functions, which may be of independent interest.

Key words.: Nemytskii operator; modulus of continuity; Black–Scholes model; local analysis

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Dang Duc Trong, Dinh Ngoc Thanh, and Nguyen Nhu Lan
Vietnam Journal of Mathematics, 2015
Jin Cheng, Bernd Hofmann, and Shuai Lu
Journal of Computational and Applied Mathematics, 2014, Volume 265, Page 110
Dang Duc Trong, Dinh Ngoc Thanh, Nguyen Nhu Lan, and Pham Hoang Uyen
Applicable Analysis, 2014, Volume 93, Number 4, Page 859
B. Hofmann, R. Krämer, and M. Richter
International Journal of Computer Mathematics, 2009, Volume 86, Number 6, Page 992

Comments (0)

Please log in or register to comment.